For over 10 years, teens have been asking us questions on every topic imaginable. While we are no longer taking new questions, we have a wealth of information we would like to share with teenagers.
Questions about suicide? Call the NATIONAL SUICIDE HOTLINE 1-800-SUICIDE (1-800-784-2433).
FAQ Home Page
Female -- Vaginal Discharge/Infections
Brown discharge after starting pill
Posted on: 10/12/2007
Ok so i'm almost 16. Me and my boyfriend have had sex a fair amount of times and i am on the pill. i have been with other guys before him but had no abnormal symptoms and always practiced safety. Now that i have been with my boyfriend for awhile everything has been fine. But just today i have noticed a small amount of brown discharge. i have looked at the FAQ's but none of them seem to help me in particular. i had my period about a week ago and started the birth control right after. i have never had abnormal discharge before.. what should i do?
Well I assume they checked you for sexually transmitted infections when your doctor prescribed the pill, so I would not worry. Keep track of it on a calendar and see if it happens again. If so, go back to the doctor that started you on the pill and talk with her.